advertisement
Question
Posted by: wife | 2008-11-29

narcissistic personality disorder

My husband is 60. I' m beginning to think that he may be suffering from the above disorder (ie, he becomes insanely angry at me  it' s my fault that he hurled abuse at me because I made him angry  continually interrupting other people  can' t apologise). What do I do - I need help for emotional abuse, and he needs help. We need marriage counselling but he would never agree to that. He had in-hospital treatment for alcoholism 9 years ago (three weeks at a clinic). Two years ago he had a beer, and has been drinking very responsibly since then (he never has more than two beers). About three years ago our GP prescribed Trepilline for anxiety, 25 mg - two tablets at night. I feel very, very sad.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK, if he has a personality disorder, then he has had it all his life. Sometimes as one gets older, the degree to which we can or choose to control the excesses of our individual personality, tend to reduce, so the quirks and annoyances tend to become more noticeable. Seeing a personal counsellor could help you become more resilient and to cope better with his behaviours.
Trepiline is an old established tericyclic antidepressant, which tends to be sedative and thos some would use it to help someone sleep as there is no real risk of becoming dependent on it. But 50 mg is too low a dose for it to be effective as an antidepressant. A higher dose might help depression, or a different antidepressant altogether. Ideally, you should see a psychiatrist for a horough assessment, and, if you are indeed Depressed, advice on modern and effective treatment for it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement